Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 43, NWS Atlanta, GA

February 22, 2013Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 22, 2013, 8:13 AM EST for Forsyth County, Georgia. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2013, 8:13 AM EST (13:13 UTC)
Expired
Feb 22, 2013, 12:16 PM EST
In force
4 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 6.26 ft at Feb 23, 2013, 9:00 AM EST.

actionminormoderate051002/2202/23
Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WGUS42 KFFC 221313
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 AM EST FRI FEB 22 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY

.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC117-230313-
/O.NEW.KFFC.FL.W.0043.130222T1313Z-000000T0000Z/
/CMGG1.1.ER.130222T1245Z.130222T1245Z.000000T0000Z.UU/
813 AM EST FRI FEB 22 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BIG CREEK NEAR CUMMING
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 7 AM FRIDAY THE STAGE WAS 6 FEET...AND RISING. 
* FLOOD STAGE IS 6 FEET. 
* AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 

$$
1 follow-up statement
875 
WGUS82 KFFC 221716
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1216 PM EST FRI FEB 22 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY
 
GAC117-221746-
/O.CAN.KFFC.FL.W.0043.000000T0000Z-130222T1716Z/
/CMGG1.1.ER.130222T1245Z.130222T1515Z.130222T1615Z.UU/
1216 PM EST FRI FEB 22 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CREEK NEAR CUMMING
* AT 11 AM FRIDAY THE STAGE WAS 5.8 FEET...AND FALLING.
* FLOOD STAGE IS 6 FEET. 
* AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 22, 6:35 AM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Feb 22, 6:35 AM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 AM EST FRI FEB 22 2013

.SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
GEORGIA REMAINS UNDER PERSISTENT SOUTHWESTERLY UPPER FLOW THROUGH
THE FORECAST. MAIN UPPER LOW/SHORT WAVE TRACK REMAINS WELL NORTH
OF THE STATE...HOWEVER RICH MOISTURE FEED...STALLED FRONTAL BOUNDARY
AND A SERIES OF WEAK TO MODERATE SHORT WAVES AND ASSOCIATED SURFACE
LOWS CONTINUE TO TRACK ACROSS THE REGION THROUGH THE SHORT TERM
FORECAST PERIOD. INSTABILITY REMAINS MARGINAL AND NO WIDESPREAD
SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER THE ACTIVITY ALONG AND
SOUTH OF THE FRONT WILL NEED TO BE WATCHED FOR THE POTENTIAL FOR
ISOLATED SEVERE WEATHER. MAIN THREAT CONTINUES TO BE THE PERSISTENT
HEAVY RAIN AND FLOODING POTENTIAL. AREA OF SHOWERS AND A FEW
THUNDERSTORMS CURRENTLY ALONG THE FRONT SINKS INTO CENTRAL GEORGIA
TAKING THE BETTER PRECIPITATION TOTALS WITH IT...BUT WIDESPREAD
LIGHT TO OCCASIONALLY MODERATE RAIN IS STILL POSSIBLE OVER THE
NORTH. RAINFALL RATES DIMINISH SOMEWHAT TODAY BUT HEAVY RAIN WILL
MOVE UP THE FRONTAL BOUNDARY AGAIN TONIGHT AND EARLY SATURDAY AS THE
NEXT WAVE SWEEPS UP THE FRONTAL BOUNDARY. STILL LOOKS LIKE A BIT OF
A BREAK IN THE ACTION SATURDAY NIGHT AS THE SHORT WAVE EXITS AND THE
FRONTAL BOUNDARY...AT LEAST TEMPORARILY... SINKS SOUTH OF THE
FORECAST AREA.

LATEST QPF REMAINS IN LINE WITH PREVIOUS TRENDS SO I DO NOT PLAN ON
ADJUSTING THE CURRENT FLOOD WATCH AT THIS TIME. CENTRAL GEORGIA HAS
THE POTENTIAL TO SEE OVER 4 INCHES OF RAIN BY EARLY SUNDAY MORNING
WITH SLIGHTLY LOWER BUT STILL SIGNIFICANT AMOUNTS OVER 2 INCHES
ALONG THE I-20/I-85 CORRIDOR.

20

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
LONG TERM FORECAST REMAINS FULL OF ACTIVITY. THE FIRST SYSTEM IS
EXPECTED TO AFFECT THE CWA ON MONDAY AND POSSIBLY INTO TUESDAY. I
HAVE WORKED THREE SHIFTS ON THIS DESK HOPING THAT THE GUIDANCE
WOULD COME TO A CONSENSUS OR START CONVERGING ON A SOLUTION FOR
THIS SYSTEM. THEY HAVE NOT. THE EURO CONTINUES TO BE THE SLOWEST
OF ALL SOLUTIONS...AND IS FAVORED BY HPC. AS SUCH...DECIDED TO GO
WITH A THE EURO SOLUTION. THIS BRINGS THE WARM FRONT ACROSS THE CWA
DURING THE LATE AFTERNOON ON MONDAY. MOST OF CENTRAL GEORGIA
SHOULD BE IN THE WARM SECTOR. THE COLD FRONT IS EXPECTED TO
APPROACH THE CWA AROUND 06Z TUESDAY. DEPENDING ON HOW MUCH
MOISTURE RETURN CAN OCCUR IN THE WARM SECTOR...SBCAPES ARE
LOW...SO HAVE DECIDED TO INCLUDE A SLIGHT CHANCE FOR THUNDER. DEEP
LAYER SHEAR IS ABOUT 50 TO 80 KNOTS FROM SOUTH TO NORTH ACROSS THE
CWA...AND LOW LEVEL SHEAR LOOKS DECENT AT THIS TIME. THIS WILL
NEED TO BE WATCHED CLOSELY AS WE GET CLOSER TO THE EVENT.

THIS UPPER LEVEL LOW IS FORECAST TO CUTOFF ACROSS THE GREAT LAKES
REGION THROUGH THE REST OF THE PERIOD. COOLER AIR IS FORECAST TO
MOVE IN FROM THE NORTH AS SHORTWAVES CIRCULATE AROUND THE LOW. ONE
OF THESE SHORTWAVES COULD LEAD TO SOME PRECIP ACROSS NORTHERN
PORTIONS OF THE CWA LATER IN THE PERIOD.

ARG

&&

AVIATION...
12Z UPDATE...
MIXTURE OF MVFR AND IFR CONDITIONS ACROSS THE FORECAST AREA WILL
CONTINUE THROUGH 00Z. ALL AREAS WILL TREND TOWARD IFR BY 06Z WITH
AREAS OF LIFR DEVELOPING AFTER 06Z. WINDS WILL REMAIN EASTERLY...
GENERALLY 6-10KT ALTHOUGH PERIODS OF GUSTY CONDITIONS WILL OCCUR
THROUGH AROUND 16-18Z ACROSS MOST AREAS. BEST PRECIPITATION COVERAGE
WILL BE ACROSS CENTRAL GEORGIA WITH SOME THUNDER POSSIBLE THERE AS
WELL. BETTER COVERAGE OF RAIN WILL EXPAND BACK NORTH AFTER 00Z.

//ATL CONFIDENCE...12Z UPDATE...
CONFIDENCE IS MEDIUM ON ALL ELEMENTS.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          48  43  55  41 / 100 100  80  10
ATLANTA         52  46  59  39 / 100 100  80  10
BLAIRSVILLE     48  41  54  35 /  90 100  80  10
CARTERSVILLE    53  45  59  37 / 100 100  80  10
COLUMBUS        63  56  65  43 / 100 100  80  20
GAINESVILLE     49  42  54  40 / 100 100  80  10
MACON           62  54  64  43 / 100 100  90  20
ROME            55  45  60  35 /  80  90  70  10
PEACHTREE CITY  54  47  61  39 / 100 100  80  10
VIDALIA         70  58  69  51 / 100 100  80  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM NOON EST TODAY THROUGH SATURDAY AFTERNOON FOR
THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...
BLECKLEY...BUTTS...CARROLL...CHATTAHOOCHEE...CLARKE...CLAYTON...
COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FAYETTE...FORSYTH...GLASCOCK...GREENE...
GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...
HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

&&

SHORT TERM...20
LONG TERM....ARG
AVIATION...20
Hazardous weather outlook, Feb 22, 5:20 AM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 AM EST FRI FEB 22 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
520 AM EST FRI FEB 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SCATTERED THUNDERSTORMS...FLASH FLOODING AND RIVER FLOODING
POSSIBLE TODAY AND TONIGHT...

WEATHER HAZARDS EXPECTED...
OCCASIONAL LIGHTNING...GUSTY WINDS...FLASH FLOODING AND RIVER
FLOODING. SOME STREET FLOODING IS POSSIBLE IF STORM DRAINS ARE CLOGGED.

DISCUSSION...
ONGOING THUNDERSTORMS ARE EXPECTED TO SPREAD EAST AND SOUTH
DURING THE DAY AS A STALLED OUT FRONT WILL SERVE AS THE FOCUS FOR
THUNDERSTORM AND HEAVY RAINFALL ACROSS THE CWA. A FLOOD WATCH IS
IN EFFECT FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. WHILE CAPE
VALUES ARE LOW...EXPECT THAT SOME GUSTY WINDS AND OCCASIONAL
LIGHTNING...ALONG WITH FLASH FLOODING...ESPECIALLY FROM
THUNDERSTORMS TRAINING OVER THE SAME AREA...ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
...FLOODING AND FLASH FLOODING POSSIBLE SATURDAY AND AGAIN MONDAY
INTO TUESDAY...
...SEVERE THUNDERSTORMS POSSIBLE MONDAY...

DISCUSSION...

FLOODING IS POSSIBLE ON SATURDAY AS THE STALLED OUT BOUNDARY
STARTS TO MAKE ITS WAY OUT OF THE STATE. SEVERE
THUNDERSTORMS...FLOODING AND FLASH FLOODING ARE POSSIBLE AGAIN ON
MONDAY AS ANOTHER POTENT SYSTEM IS EXPECTED TO BRING A WARM FRONT
AND COLD FRONT THROUGH THE STATE. PORTIONS OF EAST CENTRAL GEORGIA
ARE ALREADY IN A DAY 4 RISK FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 4:04 PM ESTSpecial Weather StatementFFCSumter26 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.